Thunderstorm Wind, Sandusky
- When
- July 5, 7:49 PM EST
- Where
- Sandusky County, 0.52 mi E of Woodville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.450, -83.370
A large tree was blown down on Route 20.
An isolated pulse severe thunderstorm produced wind damage across Sandusky County. A lake breeze boundary interacted with an isolated severe thunderstorm and produced a couple localized downburst.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
An isolated pulse severe thunderstorm produced wind damage across Sandusky County. A lake breeze boundary interacted with an isolated severe thunderstorm and produced a couple localized downburst.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 5, 6:46 PM EST, 1 hour 3 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 746 PM EDT Fri Jul 5 2019 .SYNOPSIS... Low pressure over the Central Great Lakes will move east tonight, with a trailing cold front settling south across the area on Friday. High pressure accompanied by seasonal temperatures will build in for the beginning of next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Minor adjustments to pops through tonight, mainly to account for current radar depiction with little coverage across north central and northeast OH in an area worked over by earlier convection. Have went with chance or lower for the rest of tonight, with things looking more scattered/isolated than not. Most concentrated areas for convection look to be across the far south over the next few hours, and across the Toledo metro into the overnight, although upstream evolution of convection and latest HRRR runs lending to lower confidence in much of anything for the area after Midnight. Otherwise, no major changes to temps or sky cover with this early evening update. Original discussion... Thunderstorms that developed along the lake breeze have been drifting to the south and east late this afternoon. Heavy rain remains the main concern for late this afternoon given slow storm motion and a deep warm layer in the cloud. Otherwise a few wind gusts to 40 mph may be possible with the strongest storms. Pockets of thunderstorms have also been developing to the west across Indiana/Michigan as energy starts to round the upper ridge and interact with a moderately unstable airmass with ML Cape of 1500 J/kg. This activity will likely expand into NW Ohio this evening before we start to lose diurnal support and see an overall diminishing trend. Weak low pressure over lower Michigan will continue east overnight. This will maintain some shower and thunderstorm activity overnight, mainly north of the area but will likely reach the Toledo area and may brush other northern counties. Otherwise expect to see a decrease in coverage overnight before the front settles south of Lake Erie on Saturday and we see it flare back up with diurnal heating. SPC has the southern half of the area in a marginal severe weather threat for Saturday which tries to highlight areas that will have the front move through during the afternoon hours. Heavy rain will also be a concern, especially if we see activity training along the front. Saturday will be another humid day with more cloud cover although temperatures will not be quite as high with the frontal passage. A drier airmass will begin to arrive behind the front on Saturday night. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The short term begins Sunday with a cold front south of the area and high pressure starting to build in from the north. Will begin with a slight chance pop Sunday morning far south, otherwise will have a dry forecast. Monday and Tuesday will continue with a dry forecast as the high continues to extend into the region as it drifts slowly southeast across the lakes. Highs Sunday and Monday lower 80s. Highs Tuesday mid 80s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Tuesday night and Wednesday, high pressure will be drifting east as an upper trough moves across the upper midwest. Wednesday afternoon this upper trough axis will be just to our west and would expect convection to begin developing and moving in from the west. Will have chance pops for the afternoon with best chance west. At this point models diverge somewhat so will continue with the GFS. The trough continues to move east across the area Wednesday night, likely moving convection from west to east across the area. For now will continue with chance pops but foresee a period of likely pops with better resolution as time nears. Thursday and Friday high pressure builds in. Highs Wednesday mid 80s. Highs Thursday lower 80s. Highs Friday closer to 80. && .AVIATION /00Z Saturday THROUGH Wednesday/... Scattered convection will continue to diminish across the area this evening, with the best chances for any TSRA early in the period at KTOL and KMFD. Went with a TEMPO at KTOL early on, but only mentioned VCTS at KMFD over the first few hours of the period. Relatively dry and mainly VFR conditions will be common through the overnight into Saturday morning. Another round of scattered TSRA expected across the region ahead of a southward moving cold front late in the period, mainly from 18Z onward. Went with PROB30 at the higher confidence sites, and VCTS mention elsewhere. Predominantly weak south to southwest flow will continue overnight, and winds will become more north to northwest late in the period behind the cold front. OUTLOOK...Non-VFR possible Saturday night into Sunday morning. && .MARINE... Winds will remain generally light tonight into Saturday. Saturday afternoon a cold front will drop south across the lake turning winds out of the north at 10 to 15 knots. Saturday night high pressure to our north will turn winds out of the northeast. Wind speeds will increase to a solid 15 knots through the afternoon Sunday before dropping back to near 10 knots overnight. Would expect waves to increase to 3 to 4 feet for a period Sunday across the central basin. Northeast winds will persist through Tuesday but should become light. Winds will turn variable on Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC/Greenawalt SHORT TERM...TK LONG TERM...TK AVIATION...Greenawalt MARINE...TK
Hazardous Weather Outlook National Weather Service Cleveland OH 449 AM EDT Fri Jul 5 2019 OHZ003-006>008-060900- Lucas-Wood-Ottawa-Sandusky- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...Today and tonight. Heat index values will be in the upper 90s today. This combination of heat and humidity will be quite uncomfortable and possibly initiate heat related illness. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Water levels across the western basin of Lake Erie are expected to rise with northeast winds Saturday night through Monday. Lakeshore flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010-011-060900- Lorain-Cuyahoga- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Today and tonight. Heat index values will be in the upper 90s today. This combination of heat and humidity will be quite uncomfortable and possibly initiate heat related illness. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms on Saturday will be capable of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-060900- Erie- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Water levels across the western basin of Lake Erie are expected to rise with northeast winds Saturday night through Monday. Lakeshore flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012>014-017>023-027>033-036>038-047-089-PAZ001>003-060900- Lake-Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit- Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark- Mahoning-Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms on Saturday will be capable of locally heavy rainfall and gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-060900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 449 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
534 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM FLOOD EDINBORO 41.88N 80.13W
07/05/2019 ERIE PA LAW ENFORCEMENT
INTERSECTION OF OLD ROUTE 99 AND OLD STATE
ROAD FLOODED. ROAD CLOSED DUE TO FLOODING.
&&
TKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
708 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD 4 E SPRINGBORO 41.79N 80.30W
07/05/2019 CRAWFORD PA LAW ENFORCEMENT
WATER REPORTED OVER THE ROAD IN THE
INTERSECTION.
&&
TKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
712 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLOOD 7 SSW CONNEAUT LAKE 41.51N 80.37W
07/05/2019 CRAWFORD PA LAW ENFORCEMENT
RUNNING WATER OVER THE ROAD.
&&
TKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
714 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HEAVY RAIN 3 N CLINTON 40.97N 81.63W
07/05/2019 M1.37 INCH SUMMIT OH TRAINED SPOTTER
&&
BMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
715 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM FLOOD 7 SSW CONNEAUT LAKE 41.51N 80.37W
07/05/2019 CRAWFORD PA LAW ENFORCEMENT
CORRECTS PREVIOUS FLOOD REPORT FROM 7 SSW
CONNEAUT LAKE. RUNNING WATER OVER MAIN
STREET AT ADAMSVILLE ROAD.
&&
TKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
745 PM EDT FRI JUL 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLOOD 5 E SYCAMORE 40.97N 83.07W
07/05/2019 CRAWFORD OH LAW ENFORCEMENT
SEVERAL ROADS WITH HIGH WATER IN THE AREA OF
LYKENS ALTHOUGH ROADS REMAINED PASSABLE.
&&
TKThe Cleveland radar (KCLE), 126 km away, was scanning. The volume nearest the first event began at 00:49 UTC.
2 thunderstorm wind. Local standard time, as filed.
A large tree was blown down on Route 20.
Several trees and utility lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2019Every state in 2019This day in weather historyWarnings in Ohio, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844965, 844966.